Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 85, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 8, 2006, 2:44 PM MDT for Tooele County, Utah County, Utah. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 8, 2006, 2:44 PM MDT (20:44 UTC)
- Expired
- Sep 8, 2006, 3:30 PM MDT
- In force
- 46 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Tooele County, UT, Utah County, UT
The radar
The Salt Lake City radar (KMTX), 126 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2109 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KSLC 082044
SVRSLC
UTC045-049-082130-
/O.NEW.KSLC.SV.W.0085.060908T2044Z-060908T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
244 PM MDT FRI SEP 8 2006
THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL TOOELE COUNTY IN UTAH...
WESTERN UTAH COUNTY IN UTAH...
* UNTIL 330 PM MDT.
* AT 238 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 22 MILES NORTHWEST OF ELBERTA...OR ABOUT 23 MILES
SOUTH OF TOOELE...AND WAS MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ELBERTA AND GENOLA AROUND 330 PM MDT.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4036 11239 4011 11229 3994 11207 3993 11176
4027 11180
$$1 follow-up statement
000
WWUS55 KSLC 082129
SVSSLC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
330 PM MDT FRI SEP 8 2006
UTC045-049-082137-
/O.EXP.KSLC.SV.W.0085.000000T0000Z-060908T2130Z/
UTAH UT-TOOELE UT-
330 PM MDT FRI SEP 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TOOELE AND
WESTERN UTAH COUNTIES EXPIRES AT 330 PM MDT...
THE SEVERE THUNDERSTORM MOVING THROUGH THE WARNING AREA APPEARS TO
HAVE WEAKENED OVER THE PAST 15 MINUTES. HOWEVER...THIS STORM REMAINS
STRONG AND COULD STILL PRODUCE SMALL HAIL AND GUSTY SURFACE WINDS AS
IT MOVES SOUTHEAST THROUGH WESTERN UTAH COUNTY.
LAT...LON 4036 11239 4011 11229 3994 11207 3993 11176
4027 11180
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 8, 2:30 PM MDT, 14 minutes earlier.
Area forecast discussion, Sep 8, 2:30 PM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT FRI SEP 8 2006 .SYNOPSIS...UPPER LOW OVER SOUTHWEST WYOMING WILL CONTINUE TO MOVE OUT OF THE STATE THROUGH THIS EVENING. ANOTHER WEAK UPPER LOW WILL CROSS THE AREA SATURDAY AFTERNOON. HIGH PRESSURE WILL BUILD INTO THE STATE ON SUNDAY. && .DISCUSSION...UPPER LOW CONTINUES TO TRACK NORTHEAST INTO WYOMING. THE ASSOCIATED VORTICITY LOBE WITH THIS FEATURE CONTINUES TO AFFECT SOUTHWEST WYOMING...THE NORTHERN WASATCH MOUNTAINS AND THE UINTAH MOUNTAINS. THIS TROUGH WILL SHIFT EAST TONIGHT AS A WEAK SHORT WAVE RIDGE BUILDS IN FROM THE WEST. SECONDARY WEAKER SHORT WAVE THAT WAS OVER NORTHEAST NEVADA THIS MORNING IS NOW BEGINNING TO MERGE WITH TAIL END OF EJECTING LOW OVER NORTHWEST UTAH AND SOUTHEAST IDAHO. CONVECTION HAS COMMENCED AND WILL MOVE SLOWLY ACROSS MAINLY NORTHERN UTAH THIS AFTERNOON AND EVENING. OVER THE SOUTHWESTERN PORTION OF THE STATE SKIES WERE MOSTLY CLEAR THIS MORNING AND AFTERNOON HEATING IS SPAWNING CONVECTION OVER THE SOUTHERN MOUNTAINS. PRECIPITABLE WATER VALUES OF AROUND 3/4 OF AN INCH ARE THE NORM STATEWIDE. THIS IS MORE THAN SUFFICIENT FOR ISOLATED THUNDERSTORMS TO REMAIN OVER THE SOUTHERN MOUNTAINS THROUGH THIS EVENING. AS MENTIONED THIS MORNING...ON SATELLITE WATER VAPOR IMAGE A WEAK FEATURE CONTINUES TO TRACK EASTWARD ACROSS SOUTHERN NEVADA. THIS FEATURE COULD ENHANCE CONVECTION ACROSS THE SOUTH LATER THIS AFTERNOON AND HAVE RAISED POPS A BIT OVER THE SOUTHWEST MAINLY OVER THE MOUNTAINS. SHORTWAVE RIDGE AXIS WILL BE OVER WESTERN UTAH BY NOON TOMORROW AS DEVELOPING UPSTREAM TROUGH PUSHES INTO THE PACIFIC NORTHWEST. LEADING CLOUD EDGE OF THIS TROUGH IS JUST NOW PUSHING ONTO THE PACIFIC NORTHWEST COAST. MOST ENERGY FROM THIS SYSTEM WILL REMAIN WELL NORTH OF THE FORECAST AREA...HOWEVER IT WILL PUSH ANOTHER WEAK SHORTWAVE THROUGH UTAH TOMORROW AFTERNOON. RIDGE WILL BEGIN TO DOMINATE ON SUNDAY PUSHING THE REMAINDER OF MOISTURE AND CONVECTION TO THE EASTER HALF OF THE STATE. RIDGE WILL THEN STRENGTHEN OVER THE WESTERN STATES AND PUT UTAH UNDER A MUCH DRIER NORTHWEST FLOW FOR MONDAY AND TUESDAY. THE RIDGE WILL THEN STRENGTHEN OVER THE EASTERN PACIFIC AND ALLOW A WEAK TROUGH TO DRIFT INTO THE NORTHERN ROCKIES WEDNESDAY AND DEVELOP INTO A DECENT LOOKING LOW BY THURSDAY. THIS SYSTEM WILL PUSH A WEAK COOL BOUNDARY INTO NORTHERN UTAH THURSDAY WHICH SHOULD LOWER TEMPERATURES A FEW DEGREES OVER THE NORTHERN HALF OF THE STATE. MUCH STRONGER COLD BOUNDARY PUSHES INTO THE STATE FRIDAY AND WILL LOWER TEMPERATURES A FEW DEGREES MORE STATEWIDE. NOT A LOT OF MOISTURE WITH THURSDAY FRONT BUT A GOOD SLUG OF MOISTURE EXPECTED FRIDAY FOR MAINLY THE NORTHERN TWO-THIRDS OF THE STATE FOR AN INCREASING CHANCE FOR PRECIPITATION. && .AVIATION...CONVECTION HAS STARTED TO FIRE UP OVER NORTHERN UTAH THIS AFTERNOON AND THESE WILL OCCASIONALLY AFFECT APPROACH ROUTES TO SLC THROUGH THIS EVENING. THUNDERSTORMS HAVE A 10 PERCENT CHANCE OF MOVING ACROSS THE SLC TERMINAL THROUGH 23Z...WITH THE CHANCE INCREASING TO 30 PERCENT BETWEEN 23Z TO 03Z. A LAKE BREEZE IS STILL EXPECTED TO DEVELOP THIS AFTERNOON...BUT IT WILL BE LIGHT...WITH ERRATIC WINDS AND STRONGER GUSTS NEAR THUNDERSTORMS. DRAINAGE WINDS MAY DEVELOP EARLIER THAN NORMAL AT SLC AS SURFACE HIGH MAY STRENGTHEN EAST OF THE AREA. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC.....YOUNG AVIATION...CHENG
Hazardous weather outlook, Sep 8, 8:00 AM MDT, 6 hours 44 minutes before
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
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 4:03 PM MDT | Flash Flood Warning | SLC | Garfield, Kane | 3 hr |
| Sep 8, 4:12 PM MDT | Severe Thunderstorm Warning | SLC | Garfield | 50 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.